Alert archive / Oregon / Wind Advisories in 2008
Wind Advisory 4, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 10, 2008, 2:45 AM PST for Union County, Oregon. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2008, 2:45 AM PST (10:45 UTC)
- Expired
- Jan 10, 2008, 10:08 AM PST
- In force
- 7 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 10.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 101045 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 245 AM PST THU JAN 10 2008 ...VERY WINDY CONDITIONS WILL CONTINUE IN THE GRANDE RONDE VALLEY TODAY... ORZ049-101900- /O.NEW.KPDT.WI.Y.0004.080110T1045Z-080110T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 245 AM PST THU JAN 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THIS MORNING INTO THE AFTERNOON. TRAVELERS ARE URGED TO TAKE CAUTION AS AREAS OF BLOWING AND DRIFTING SNOW ARE POSSIBLE IN THE LADD AND PYLES CANYONS AREA. THE WINDS WILL DECREASE AFTER THE FRONTAL PASSAGE THIS AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
1 follow-up statement
000 WWUS76 KPDT 101808 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1008 AM PST THU JAN 10 2008 ORZ049-101915- /O.CAN.KPDT.WI.Y.0004.000000T0000Z-080110T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 1008 AM PST THU JAN 10 2008 ...WIND ADVISORY IS CANCELLED... WINDS WILL SLOWLY DECREASE ACROSS THE GRANDE RONDE VALLEY TODAY...AS PRESSURE GRADIENTS BEGIN TO RELAX. BREEZY TO WINDY CONDITIONS ARE STILL EXPECTED ALONG WITH SNOW AND BLOWING SNOW. THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 9, 9:58 PM PST, 4 hours 47 minutes earlier.
Area forecast discussion, Jan 9, 9:58 PM PST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
958 PM PST WED JAN 9 2008
UPDATED AVIATION DISCUSSION
.UPDATE...THE NEXT WEATHER SYSTEM IS NEAR THE PACIFIC NORTHWEST
COAST AND RADAR RETURNS ARE BEGINNING TO INCREASE IN THE WESTERN
PORTION OF THE FORECAST AREA WITH SNOW REPORTED IN REDMOND AND RAIN
IN THE DALLES. HAVE ALREADY ISSUED SNOW ADVISORIES FOR THE KITTITAS
VALLEY AND EASTERN COLUMBIA GORGE AS ALL MODELS SHOW SUFFICIENT QPF
FOR 2 TO 3 INCHES OF SNOW BY TOMORROW MORNING. MODELS CONTINUE TO
SHOW GENEROUS QPF IN THE WASHINGTON CASCADES AS WELL SO CURRENT
HEAVY SNOW WARNINGS LOOK WARRANTED. THE SITUATION IN CENTRAL AND
NORTH CENTRAL OREGON IS TRICKY. MODELS ARE SHOWING ANYWHERE FROM
0.25 TO 0.50 OF PRECIPITATION IN THE NEXT 24 HOURS. WOULD BE
CONCERNED ABOUT AN ADVISORY OR WARNING THERE BUT WITH GOOD WARM AIR
ADVECTION AHEAD OF THE FRONT TEMPERATURES ARE FORECAST TO RISE TO
THE MID 30S LATE TONIGHT AND END THE THREAT OF SNOW. THOUGHT ABOUT
ISSUING A SNOW ADVISORY BUT WITH ONLY A 6 HOUR OR LESS WINDOW FOR
SNOW...DECIDED THAT MOST LIKELY IT WILL NOT HAPPEN. IT COULD BE
CLOSE IN AREAS WEST OF HIGHWAYS 97 AND 197...ESPECIALLY NEAR LA PINE
AND SUNRIVER. FORECAST IS GENERALLY IN GOOD SHAPE. WILL ISSUE AN
UPDATE TO REFLECT NEW SNOW ADVISORIES...TO ADJUST SNOW AMOUNTS IN A
COUPLE OF ZONES AND POSSIBLY TO LOWER TEMPERATURES IN WALLOWA
COUNTY. PERRY
&&
.AVIATION...MVFR/IFR CONDITIONS DUE TO SNOW AND LOW CEILINGS WILL BE
LIKELY IN AREAS IN AND NEAR THE CASCADES...INCLUDING KRDM...KDLS AND
KYKM THROUGH 18Z TOMORROW MORNING AS A WEATHER SYSTEM MOVES THROUGH
THE AREA. OTHER PORTIONS OF THE AREA WILL SEE MAINLY VFR CONDITIONS
WITH OCCASIONAL HIGH MVFR CEILINGS AROUND RAIN SHOWERS. CONDITIONS
WILL IMPROVE AFTER 18Z WITH GENERALLY VFR CONDITIONS AND RAIN
SHOWERS THROUGH TOMORROW EVENING. SURFACE WINDS WILL PICK UP LATE
TONIGHT AND 10 TO 20 KT WINDS WITH WITH GUSTS TO 25 KTS AT
KRDM...KPDT...KALW AND KPSC. PERRY
&&
.PREV DISCUSSION... /ISSUED 250 PM PST WED JAN 9 2008/
SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...THE NEXT UPSTREAM
PACIFIC STORM SYSTEM IS APPROACHING THE COAST THIS AFTERNOON AND
WILL MAKE LANDFALL THIS EVENING. THE INITIAL ONSET OF SNOW FROM THIS
SYSTEM WILL BEGIN LATE THIS EVENING ALONG THE EAST SLOPES OF THE
CENTRAL AND SOUTHERN WASHINGTON CASCADES...WITH PERIODS OF HEAVY
SNOW CONTINUING THROUGH THURSDAY AND FOR MOST OF THURSDAY EVENING.
TOTAL SNOW ACCUMULATIONS BY THURSDAY EVENING ALONG THE CENTRAL EAST
SLOPES WILL RANGE FROM 10 TO 18 INCHES. ACCUMULATIONS ALONG THE EAST
SLOPES OF THE SOUTHERN WASHINGTON CASCADES WILL RANGE FROM 8 TO 16
INCHES. WILL ISSUE A HEAVY SNOW WARNING FOR WASHINGTON ZONES 501 AND
502...WHICH WILL BE IN EFFECT FROM 10 PM PST TONIGHT TO MIDNIGHT PST
THURSDAY NIGHT.
THE AFOREMENTIONED SYSTEM WILL MOVE ACROSS THE FORECAST AREA ON
THURSDAY. IN ITS WAKE ANOTHER...SOMEWHAT BETTER ORGANIZED...UPPER
LEVEL SHORT WAVE WILL MOVE ACROSS THE REGION THURSDAY NIGHT FOR
ANOTHER ROUND OF SNOW...MAINLY IN THE MOUNTAINS. THEN AN UPPER
LEVEL RIDGE OF HIGH PRESSURE WILL BUILD OVER THE PACIFIC NORTHWEST
ON FRIDAY AND FRIDAY NIGHT FOR MAINLY DRY CONDITIONS...EXCEPT FOR
SOME SLOP OVER SNOW ALONG THE CRESTS OF THE OREGON AND WASHINGTON
CASCADES. THE NEXT UPPER LEVEL SHORT WAVE WILL MOVE TO THE
WASHINGTON CASCADES LATE FRIDAY NIGHT FOR INCREASING CHANCES OF SNOW
AFTER MIDNIGHT ON FRIDAY NIGHT ALONG THE EAST SLOPES OF THE CENTRAL
WASHINGTON CASCADES. POLAN
LONG TERM...SATURDAY THROUGH WEDNESDAY. A DISTURBANCE WILL RACE
ACROSS THE AREA SATURDAY BRINGING SHOWERS TO THE REGION. AS THIS
SYSTEM MOVES EAST HIGH PRESSURE IS EXPECTED TO BUILD INTO WA/OR WITH
DRIER CONDITIONS EXPECTED SUNDAY. BY MONDAY A STORM SYSTEM WILL TAKE
AIM ON THE TWO STATE AREA ALONG WITH BREEZY WINDS. THIS SHOULD RAISE
SNOW LEVELS AND BRING SHOWERS TO MOST PARTS OF THE AREA WITH SNOW
ACROSS AREA MOUNTAINS. AS THE STORM SWEEPS EAST...COLDER
TEMPERATURES ALONG WITH DRIER CONDITIONS SHOULD MAKE ITS WAY INTO
THE REGION TUESDAY AND WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 30 40 30 43 / 70 50 20 20
ALW 32 42 35 44 / 70 50 20 20
PSC 30 41 32 42 / 70 40 20 10
YKM 27 38 27 39 / 80 30 20 10
HRI 30 42 32 43 / 70 40 20 10
ELN 25 34 27 37 / 80 40 20 20
RDM 27 42 27 42 / 90 70 30 10
LGD 28 36 31 39 / 70 60 30 30
GCD 26 38 28 40 / 80 50 30 20
DLS 32 40 34 43 / 90 50 30 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...SNOW ADVISORY UNTIL 10 AM PST THURSDAY FOR ORZ041.
WA...HEAVY SNOW WARNING UNTIL MIDNIGHT PST THURSDAY NIGHT FOR WAZ501-
502.
SNOW ADVISORY UNTIL 10 AM PST THURSDAY FOR WAZ024.
SNOW ADVISORY UNTIL 10 AM PST THURSDAY FOR WAZ026.
&&
TI:RRG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
83/97/83Hazardous weather outlook, Jan 9, 11:35 PM PST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1135 PM PST WED JAN 9 2008
UPDATED FOR SNOW ADVISORY IN THE YAKIMA VALLEY
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-101500-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
1135 PM PST WED JAN 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...REST OF TONIGHT
HEAVY SNOW
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST
SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON
SNOW
KITTITAS VALLEY, YAKIMA VALLEY, EASTERN COLUMBIA GORGE OF
WASHINGTON, EASTERN COLUMBIA GORGE OF OREGON
A PACIFIC STORM SYSTEM WILL CONTINUE TO MOVE THROUGH THE REGION
TONIGHT. SIGNIFICANT SNOW ACCUMULATIONS WILL BEGIN TO DEVELOP OVER
THE EAST SLOPES OF THE WASHINGTON CASCADES...THE KITTITAS
VALLEY...THE YAKIMA VALLEY AND THE EASTERN COLUMBIA GORGE. A HEAVY
SNOW WARNING HAS BEEN ISSUED FOR THE EAST SLOPES OF THE CENTRAL AND
SOUTHERN WASHINGTON CASCADES AND A SNOW ADVISORY HAS BEEN ISSUED FOR
THE KITTITAS VALLEY...THE YAKIMA VALLEY AND THE EASTERN COLUMBIA
GORGE OF WASHINGTON AND OREGON. FOR FURTHER DETAILS ON THE HEAVY
SNOW WARNINGS AND SNOW ADVISORIES PLEASE SEE PRODUCT PDXWSWPDT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HEAVY SNOW THURSDAY AND THURSDAY EVENING
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON
SNOW THURSDAY AND THURSDAY NIGHT
KITTITAS VALLEY, YAKIMA VALLEY, EASTERN COLUMBIA GORGE OF
WASHINGTON, EASTERN COLUMBIA GORGE OF OREGON, NORTHWEST BLUE
MOUNTAINS OF WASHINGTON, NORTHERN BLUE MOUNTAINS OF OREGON
THE STORM SYSTEM THAT ARRIVED TONIGHT WILL SWING ACROSS THE REGION
THURSDAY. THE HEAVY SNOW WARNING ISSUED FOR THE WASHINGTON CASCADE
EAST SLOPE ZONES CONTINUES THROUGH THURSDAY AND THURSDAY EVENING.
THE SNOW ADVISORY FOR THE KITTITAS VALLEY...THE YAKIMA VALLEY AND
THE EASTERN COLUMBIA RIVER GORGE CONTINUES THROUGH THURSDAY MORNING.
FOR FURTHER DETAILS ON THESE WARNINGS AND ADVISORIES PLEASE SEE
PRODUCT PDXWSWPDT. THE NORTHERN BLUE MOUNTAINS COULD SEE SNOW
ACCUMULATIONS MEETING SNOW ADVISORY CRITERIA ON THURSDAY AND
THURSDAY NIGHT. ELSEWHERE...LIGHT TO MODERATE SNOW OR RAIN CAN BE
EXPECTED.
THE UNSETTLED WEATHER PATTERN WILL CONTINUE FRIDAY NIGHT AND
SATURDAY AS A WEAK WARM FRONT IS EXPECTED TO MOVE THROUGH THE
REGION. AN UPPER LEVEL HIGH PRESSURE RIDGE MAY BRING DRIER
CONDITIONS TO THE PACIFIC NORTHWEST SUNDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.In the hours before
Local storm report, Jan 9, 8:50 PM PST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
850 PM PST WED JAN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY SNOW 3 S CLE ELUM 47.16N 120.93W
01/09/2008 E8.0 INCH KITTITAS WA TRAINED SPOTTER
8 INCHES OF NEW SNOW IN A 12 HOUR PERIOD. ELV 2490
0900 AM HEAVY SNOW 7 NNW EASTON 47.32N 121.25W
01/09/2008 M14.0 INCH KITTITAS WA TRAINED SPOTTER
14 INCHES OF NEW SNOW IN A 24 HOUR PERIOD. SNOW HAD JUST
STOPPED AT THE TIME OF OBSERVATION. ELV 2480
&&
DWEBERThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 8:28 PM PST | Snow Advisory | PDT | Gilliam, Sherman, Wasco | 14 hr |
| Jan 10, 3:55 AM PST | Snow and Blowing Snow Advisory | PDT | Umatilla, Union, Wallowa | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.